Alert archive / Nevada / High Wind Watches in 2017

High Wind Watch 6, NWS Reno, NV

April 5, 20175 counties in Nevada

NWS Reno, NV issued this high wind watch at Apr 5, 2017, 3:21 PM PDT for 5 counties in Nevada. It took effect at Apr 7, 2017, 8:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2017, 3:21 PM PDT (22:21 UTC)
In effect from
Apr 7, 2017, 8:00 AM PDT
Expired
Apr 6, 2017, 3:17 PM PDT
In force
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 57 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2017-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2017-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2243 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WWUS75 KREV 052221
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
321 PM PDT Wed Apr 5 2017

NVZ004-061200-
/O.NEW.KREV.LW.Y.0019.170406T1800Z-170407T0300Z/
/O.NEW.KREV.HW.A.0006.170407T1500Z-170408T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
and Silver Springs
321 PM PDT Wed Apr 5 2017

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY
FOR PYRAMID LAKE...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Reno has issued a Lake Wind
Advisory for Pyramid Lake, which is in effect from 11 AM to 8 PM
PDT Thursday. A High Wind Watch has also been issued. This High 
Wind Watch is in effect from Friday morning through Friday 
evening. 

* Timing: Winds will increase over Pyramid Lake Thursday afternoon
  and diminish in the evening. Stronger, more widespread winds are
  possible Friday afternoon and evening.

* Winds: Southwest 15 to 25 mph with gusts to 40 mph Thursday.
  Southwest 30 to 45 mph with gusts to 65 mph possible Friday
  afternoon and evening.

* Wave Heights on Pyramid Lake: 2 to 3 feet Thursday and 3 to 5
  feet Friday.

* Impacts: Strong cross winds may create hazardous travel on area
  roads. Blowing dust may also occur off dry lake beds where the soil
  remains exposed. Small boats, kayaks and paddle boards will be 
  prone to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds 
increase which could blow these items away. The best thing to do 
is prepare ahead of time by making sure you have extra food and 
water on hand, flashlights with spare batteries and/or candles in 
the event of a power outage.

&&

$$

CAZ070-NVZ003-005-061200-
/O.NEW.KREV.WI.Y.0009.170406T1800Z-170408T0600Z/
Surprise Valley California-Greater Reno-Carson City-Minden Area-
Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Sparks, 
Gardnerville, Virginia City, Empire, and Gerlach
321 PM PDT Wed Apr 5 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 11 PM PDT
FRIDAY...

The National Weather Service in Reno has issued a Wind Advisory,
which is in effect from 11 AM Thursday to 11 PM PDT Friday. 

* Timing: Gusty winds will develop late Thursday morning and
  continue through Friday evening. The strongest winds will likely
  occur Thursday evening and again Friday afternoon.

* Winds: South to southwest 20 to 40 mph with gusts to 55 mph.
  Local gusts to 70 mph in wind prone areas.

* Impacts: Gusty winds will create hazardous cross winds on area
  roads including Interstates 80, 580 and U.S. Highways 50 and
  395. Significant waves are likely on terminal lakes including
  Swan, Silver, White and Washoe Lakes as well as those in the
  Surprise Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-061200-
/O.NEW.KREV.LW.Y.0019.170406T1500Z-170407T0700Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
321 PM PDT Wed Apr 5 2017

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT FOR LAKE TAHOE...

The National Weather Service in Reno has issued a Lake Wind
Advisory for Lake Tahoe, which is in effect from 8 AM Thursday to
midnight PDT Thursday night. 

* Winds: Southwest 20 to 30 mph with gusts to 45 mph

* Wave Heights: 2 to 4 feet.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ001-061200-
/O.NEW.KREV.HW.A.0006.170407T1500Z-170408T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, and Smith Valley
321 PM PDT Wed Apr 5 2017

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Reno has issued a High Wind
Watch, which is in effect from Friday morning through Friday
evening. 

* Timing: Winds will continue to increase into Friday with strong
  winds possible Friday afternoon and evening.

* Winds: Southwest 30 to 45 mph with gusts to 65 mph possible 
  Friday afternoon and evening.

* Impacts: Strong cross winds may create hazardous travel on area
  roads with closures possible on U.S. 95 near Walker Lake. Blowing
  dust may also occur off dry lake beds where the soil remains 
  exposed.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

http://weather.gov/reno
2 follow-up statements
592 
WWUS75 KREV 061141
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
441 AM PDT Thu Apr 6 2017

NVZ004-070000-
/O.CON.KREV.LW.Y.0019.170406T1800Z-170407T0300Z/
/O.CON.KREV.HW.A.0006.170407T1500Z-170408T0600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
and Silver Springs
441 AM PDT Thu Apr 6 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* Timing: Winds will increase over Pyramid Lake late this morning
  and diminish in the evening. Stronger, more widespread winds 
  are possible Friday afternoon and evening. 

* Winds: Southwest 15 to 25 mph with gusts to 40 mph Thursday.
  Southwest 25 to 40 mph with gusts to 65 mph possible Friday 
  afternoon and evening.

* Wave Heights on Pyramid Lake: 2 to 3 feet Thursday and 3 to 5 
  feet Friday.

* Impacts: Strong cross winds may create hazardous travel on area
  roads, including Interstate 80 and U.S. 95. Blowing dust may
  also occur off dry lake beds where the soil remains exposed.
  Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-NVZ003-005-070000-
/O.CON.KREV.WI.Y.0009.170406T1800Z-170408T0600Z/
Surprise Valley California-Greater Reno-Carson City-Minden Area-
Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Sparks, 
Gardnerville, Virginia City, Empire, and Gerlach
441 AM PDT Thu Apr 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT FRIDAY...

* Timing: Wind speeds will increase through the morning, with
  strong and gusty winds continuing through Friday evening. The
  strongest winds will likely occur this evening and again Friday 
  afternoon. 

* Winds: South to southwest 20 to 40 mph with gusts to 55 mph. 
  Local gusts to 70 mph in wind prone areas.

* Impacts: Gusty winds will create hazardous cross winds on 
  area roads including Interstates 80, 580 and U.S. Highways 
  50 and 395. Significant waves are likely on terminal lakes 
  including Swan, Silver, White and Washoe Lakes as well as 
  those in the Surprise Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-070000-
/O.CON.KREV.LW.Y.0019.170406T1500Z-170407T0700Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
441 AM PDT Thu Apr 6 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
MIDNIGHT PDT TONIGHT FOR LAKE TAHOE...

* Winds: Southwest 20 to 30 mph with gusts to 45 mph

* Wave Heights: 2 to 4 feet.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ001-070000-
/O.CON.KREV.HW.A.0006.170407T1500Z-170408T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, and Smith Valley
441 AM PDT Thu Apr 6 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* Timing: Winds will continue to increase into Friday with 
  the strongest winds possible Friday afternoon and evening. 

* Winds: Southwest 30 to 45 mph with gusts to 65 mph possible 
  Friday afternoon and evening.

* Impacts: Strong cross winds may create hazardous travel on 
  area roads with closures possible on U.S. 95 near Walker 
  Lake. Blowing dust may also occur off dry lake beds where 
  the soil remains exposed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

http://weather.gov/reno
356 
WWUS75 KREV 062217
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
317 PM PDT Thu Apr 6 2017

NVZ004-071200-
/O.UPG.KREV.HW.A.0006.170407T1500Z-170408T0600Z/
/O.NEW.KREV.HW.W.0007.170407T1500Z-170408T0600Z/
/O.CON.KREV.LW.Y.0019.000000T0000Z-170407T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
and Silver Springs
317 PM PDT Thu Apr 6 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...
...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Reno has issued a High Wind
Warning, which is in effect from 8 AM to 11 PM PDT Friday. The
High Wind Watch is no longer in effect. 

* Timing: Winds will continue over Pyramid Lake into the evening.
  Stronger, more widespread winds are expected Friday afternoon 
  and evening.

* Winds: Southwest 20 to 30 mph with gusts to 45 mph for Pyramid 
  Lake this evening. Southwest 30 to 45 mph with gusts to 65 mph 
  Friday afternoon and evening.

* Wave Heights on Pyramid Lake: 2 to 3 feet this evening and 3 to
  5 feet Friday.

* Impacts: Strong cross winds may create hazardous travel on area
  roads, including Interstate 80 and Highway 95. Blowing dust may
  also occur off dry lake beds where the soil remains exposed.
  Small boats, kayaks, and paddle boards will be prone to capsizing
  and should remain off lake waters until conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by
making sure you have extra food and water on hand, flashlights 
with spare batteries and/or candles in the event of a power 
outage.

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ001-071200-
/O.UPG.KREV.HW.A.0006.170407T1500Z-170408T0600Z/
/O.NEW.KREV.HW.W.0007.170407T1500Z-170408T0600Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, and Smith Valley
317 PM PDT Thu Apr 6 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY...

The National Weather Service in Reno has issued a High Wind
Warning, which is in effect from 8 AM to 11 PM PDT Friday. The
High Wind Watch is no longer in effect. 

* Timing: Winds will continue to increase into Friday with the
  strongest winds Friday afternoon and evening. 

* Winds: Southwest 30 to 45 mph with gusts to 65 mph possible 
  Friday afternoon and evening.

* Impacts: Strong cross winds may create hazardous travel on 
  area roads with closures possible on U.S. 95 near Walker 
  Lake. Blowing dust may also occur off dry lake beds where 
  the soil remains exposed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by
making sure you have extra food and water on hand, flashlights 
with spare batteries and/or candles in the event of a power 
outage.

&&

$$

CAZ070-NVZ003-005-071200-
/O.CON.KREV.WI.Y.0009.000000T0000Z-170408T0600Z/
Surprise Valley California-Greater Reno-Carson City-Minden Area-
Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Sparks, 
Gardnerville, Virginia City, Empire, and Gerlach
317 PM PDT Thu Apr 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY...

* Timing: Wind speeds will remain gusty through Friday evening.
  The strongest winds are expected to occur this evening and again
  Friday afternoon.

* Winds: South to southwest 20 to 40 mph with gusts to 55 mph.
  Local gusts to 80 mph in wind prone areas, mainly this evening.

* Impacts: Gusty winds will create hazardous cross winds on area
  roads including Interstates 80, 580, and Highways 50 and 395.
  Significant waves are likely on terminal lakes including Swan,
  Silver, White and Washoe Lakes as well as those in the Surprise
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture and trash cans.
Be prepared by making sure you have extra food and water on hand,
flashlights with spare batteries and/or candles in the event of a
power outage.

&&

$$

CAZ072-NVZ002-070700-
/O.CON.KREV.LW.Y.0019.000000T0000Z-170407T0700Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
317 PM PDT Thu Apr 6 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT FOR LAKE TAHOE...

* Winds: Southwest 20 to 30 mph with gusts to 50 mph.

* Wave Heights: 2 to 4 feet...highest from mid lake to north and
  northeast shores.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Apr 5, 2:56 PM PDT, 25 minutes earlier.

Area forecast discussion, Apr 5, 2:56 PM PDT, 25 minutes before
Area Forecast Discussion
National Weather Service Reno NV
256 PM PDT Wed Apr 5 2017

.SYNOPSIS...

Gusty winds this afternoon will weaken overnight, but increase
even more Thursday and continue into Saturday morning. The
strongest winds are expected Friday. Heavy rain and higher
elevation snow will occur late Thursday night into Saturday
morning with the heaviest precipitation Friday morning. A drier
pattern is likely for early next week with another moderate storm
possible for the end of next week.

&&

.SHORT TERM...
The focus continues to be on the storm for late tomorrow through
Saturday with only minor changes. Until then, gusty winds this
afternoon will diminish in the valleys overnight, but the ridge
winds will continue their increase. Cloud cover will increase more
tonight as well with one more mild night overall as we head into
Thursday where winds increase further.

Confidence remains high in a strong storm Thursday night into
Saturday with heavy precipitation and gusty winds. It remains
lower for snow levels, snow amounts and flood potential. Here are
the details:

PRECIPITATION: A few light showers are possible Thursday, but it
is Thursday night into Friday morning that the main atmospheric
River (AR) hits. The heaviest rates will be from midnight
tomorrow night into Friday morning, at least from Highway 50
north. A bit of a break before the next wave hits Friday night
there although rates won't be quite as high. South of Highway 50,
the heaviest rates will occur Friday and with the brunt of the
storm looking more likely to hit here, rates may not back off at
all until Saturday morning. Saturday looks to be more showery, but
there are differences as the GFS is much weaker with the last
short wave while the EC is consolidated. The EC would see one more
burst of moderate to heavy precip during the day Saturday.

Overall forecast amounts haven't changed much with 3-5 inches of
water along the Sierra Crest and 1.5-3 inches along and west of
the 395 corridor including the Tahoe Basin. Further east, 0.5 to
1.5 inches of rain in the valleys with the higher amounts along
the Sierra Front and the lighter amounts for the Highway 95
corridor.

SNOW LEVELS: They continue to be a bear and the overall forecast
uncertainty lies here. Our best estimate still is to start at
6500 feet near the Oregon border, 7000-7500 feet around Tahoe,
and 8500 feet around Mono County with the initial push into Friday
morning before lowering about 1000 feet Friday afternoon. They
remain there before crashing to all valley floors behind the main
cold front Saturday morning. Several feet of snow are likely above
the 8000 foot level, but from there to 6000 feet amounts are up
in the air. Some models show snow levels not getting above
6500-7000 feet, while others keep them near 8000 feet for a longer
period of time. Snowfall amounts could range from just a few
inches to well over a foot. The snow level will also impact
potential hydrology issues, see below.

HYDROLOGY: With snow levels and total precip not looking to be
excessively high overall, the threat is not as high as it could
be. Rises will occur on all area creeks and rivers and several of
the mainstem rivers will likely hit monitor stage. However, the
brief period of intense precip will likely keep them from getting
out of hand. That said, any changes for the worse in snow levels
and heavy precip duration could result in significant changes to
river forecast.

Our biggest concerns remain with the smaller creeks and streams at
lower elevations. Soils still very moist from the past winter, and
rapid rises with flooding issues are possible. Small debris flows
and rock slides are also possible in the Sierra. Many terminal
lakes will also see rises due to the increased runoff including
Swan, Silver, White, Washoe and Honey Lakes. Of most concern
remain Silver and Swan Lakes where 1-2 inches of rain will fall
with the lower amounts on the valley floor and the higher amounts
in the headwaters on Peavine. A flood watch remains in effect for
all lower elevation areas in the Sierra and Sierra Front.

WINDS: They increase Thursday with most areas gusting to 40-50 mph
and up to 100 mph over Sierra Ridges. 700 mb winds peak 06-18Z
Friday at near 70 kts so the ridges may gust to near 150 mph.
Lower elevations however, likely won't see their full potential
due to the spillover expected. Brief periods of stronger winds are
likely just ahead of the precip Thursday evening and again Friday
afternoon. Based on this, we will continue to lump the winds with
the Winter Storm statements in the mountains and go with wind
advisories for the Surprise Valley and along the Sierra Front.
Further east out of the main spillover zone, the winds have the
potential to be stronger Friday afternoon and evening. Therefore,
will hoist a High Wind Watch there where sustained winds around 40
mph and gusts around 60 mph are possible for at least a couple
hours.

Bottom line...

Expect many travel impacts beginning late tomorrow afternoon and
continuing into Saturday evening due to rain, snow and wind.
Mountain travel may become especially hazardous over passes due to
potentially heavy snow and strong winds Friday morning into
Saturday morning. As far as preparation, complete it by tomorrow
afternoon if at all possible. We also recommend keeping flood
mitigation measures from the winter in place through the spring.
Wallmann

.LONG TERM...Saturday Afternoon through Next Week...

By Saturday afternoon the cold pool will be over the Sierra with
snow levels down to around 4000 feet. Most models have the
precipitation changing to showers by Saturday afternoon. However,
some recent simulations now have a fairly significant wave coming
through bringing another round of heavy snowfall to the Sierra
Saturday afternoon. If this were the case, travel in the Sierra
could stay challenging through the day on Saturday with snow impacts
possible in western Nevada Valleys.

Weak ridging builds in Sunday with another weak trough passing by to
the north on Monday. Sunday through mid-week will see a decent
warming trend with daytime high temperatures rebounding to near
Normal by Tuesday.

Then guess what, another storm is possible by the second half of
next week. The pattern becomes more amplified next week with faster
moving storms again dropping out of the Gulf of Alaska. Recent
models simulations are in good agreement today of another fairly
strong system dropping out of the Gulf of Alaska bringing an
additional, potentially strong spring storm, to the Sierra. -Zach

&&

.AVIATION...

Ridge winds around 40 kts today will continue to pick up tonight as
a significant late season storm approaches. As ridge winds pick up
overnight and surface winds begin to subside a period LLWS is
possible.

Thursday surface wind gusts increase to 30-40 kts ahead of the
storm. Thursday night through Saturday aviation will be impacted by
strong winds, rain and snow. 700 mb winds increase to 60-70 kts with
mountain wave/turbulence likely and periods of LLWS possible. Very
heavy rain and mountain snow will bring long periods of reduced
CIGs/VIS to Sierra terminals with heavy rain expected for KRNO/KCXP
Friday. Snow accumulations for Sierra terminals could range from a
few inches to a foot or more. By Saturday light snow accumulations
of snow/snow pellets will be possible for KRNO/KCXP. -Zach

&&

.REV Watches/Warnings/Advisories...
NV...Flood Watch from late Thursday night through Saturday morning
     NVZ002-003.

     Wind Advisory from 11 AM Thursday to 11 PM PDT Friday NVZ003-005.

     Lake Wind Advisory from 8 AM Thursday to midnight PDT Thursday
     night for Lake Tahoe in NVZ002.

     Winter Storm Watch from late Thursday night through Saturday
     afternoon NVZ002.

     High Wind Watch from Friday morning through Friday evening
     NVZ001-004.

     Lake Wind Advisory from 11 AM to 8 PM PDT Thursday for Pyramid
     Lake in NVZ004.

CA...Flood Watch from late Thursday night through Saturday morning
     CAZ071>073.

     Winter Storm Watch from late Thursday night through Saturday
     afternoon CAZ071.

     Wind Advisory from 11 AM Thursday to 11 PM PDT Friday CAZ070.

     Winter Storm Watch from late Thursday night through Saturday
     afternoon CAZ073.

     Lake Wind Advisory from 8 AM Thursday to midnight PDT Thursday
     night for Lake Tahoe in CAZ072.

     Winter Storm Watch from late Thursday night through Saturday
     afternoon CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:21 PM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe33 hr
Apr 5, 3:21 PM PDTWind AdvisoryREVDouglas, Lyon, Storey, Washoe53 hr

Nearby

High Wind Watches in Nevada, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.